Alert archive / Hawaii / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Apr 10, 2024, 3:22 AM HST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 3:22 AM HST (13:22 UTC)
- Expired
- Apr 12, 2024, 3:31 PM HST
- In force
- 60 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
320 WHHW70 PHFO 101322 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 AM HST Wed Apr 10 2024 PHZ117-120-121-110230- /O.NEW.PHFO.SC.Y.0021.240410T1322Z-240412T0400Z/ Maui County Windward Waters-Pailolo Channel-Alenuihaha Channel- 322 AM HST Wed Apr 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds up to 25 kt. * WHERE...Maui County Windward Waters, Pailolo Channel and Alenuihaha Channel. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
5 follow-up statements
094 WHHW70 PHFO 110118 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 318 PM HST Wed Apr 10 2024 PHZ123-124-111430- /O.EXA.PHFO.SC.Y.0021.000000T0000Z-240412T0400Z/ Big Island Leeward Waters-Big Island Southeast Waters- 318 PM HST Wed Apr 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds up to 25 kt. * WHERE...Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ117-120-121-111430- /O.CON.PHFO.SC.Y.0021.000000T0000Z-240412T0400Z/ Maui County Windward Waters-Pailolo Channel-Alenuihaha Channel- 318 PM HST Wed Apr 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds up to 25 kt. * WHERE...Maui County Windward Waters, Pailolo Channel and Alenuihaha Channel. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Vaughan
731 WHHW70 PHFO 111324 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 324 AM HST Thu Apr 11 2024 PHZ114-116-118-122-120230- /O.EXB.PHFO.SC.Y.0021.000000T0000Z-240412T1600Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Leeward Waters- Big Island Windward Waters- 324 AM HST Thu Apr 11 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East to southeast winds 20 to 30 kt. Seas 6 to 9 feet. * WHERE...Oahu Windward Waters, Kaiwi Channel, Maui County Leeward Waters and Big Island Windward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ117-120-121-123-124-120230- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-240412T1600Z/ Maui County Windward Waters-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 324 AM HST Thu Apr 11 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East to southeast winds 20 to 30 kt. Seas 6 to 9 feet. * WHERE...Maui County Windward Waters, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
736 WHHW70 PHFO 120151 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 351 PM HST Thu Apr 11 2024 PHZ114-116>118-120>124-121500- /O.CON.PHFO.SC.Y.0021.000000T0000Z-240412T1600Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 351 PM HST Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East to southeast winds 20 to 30 kt and seas 7 to 10 feet. * WHERE...Oahu Windward Waters, Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters, Pailolo Channel, Alenuihaha Channel, Big Island Windward Waters, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
210 WHHW70 PHFO 121321 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 321 AM HST Fri Apr 12 2024 PHZ114-116>118-120>124-130230- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-240413T0400Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 321 AM HST Fri Apr 12 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East to southeast winds up to 25 kt and seas up to 10 ft. * WHERE...Oahu Windward Waters, Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters, Pailolo Channel, Alenuihaha Channel, Big Island Windward Waters, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
792 WHHW70 PHFO 130131 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 331 PM HST Fri Apr 12 2024 PHZ114-116>118-120>124-130245- /O.CAN.PHFO.SC.Y.0021.000000T0000Z-240413T0400Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 331 PM HST Fri Apr 12 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below the advisory level. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 9:00 PM HST, 6 hours 22 minutes earlier.
Area forecast discussion, Apr 9, 9:00 PM HST, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 900 PM HST Tue Apr 9 2024 .SYNOPSIS... Trade winds will veer to the southeast late tonight and Wednesday with fewer showers expected over the smaller islands. Developing low pressure northwest of the islands will keep winds light and out of the southeast from midweek onward. The low could also bring the potential for increased showers, some heavy, to Kauai and adjacent waters during the second half of the week. && .DISCUSSION... Satellite and radar imagery show scattered low clouds with isolated light showers streaming in along the breezy trade winds. CIMSS precipitable water (PWAT) shows an area of lower PWAT immediately upstream of the state. Thus can continue to expect lower chances of showers this evening compared to last evening. There is an area of enhanced clouds and slightly higher PWAT following with drier patch that could increase chances of clouds and showers for windward areas, especially for Big Island and Maui County during the early morning Wednesday hours. A broader satellite view shows a weak high to the distant northeast and a surface trough 450 miles northwest of Kauai with a surface front following behind. Beginning late tonight winds will veer to southeasterly in advance of this feature and weaken in response to upstream pressure falls. Big Island and Maui County will be in a hybrid east to southeast flow. This wind direction tends to put the smaller islands in the lee of the main wind flow, allowing for weaker winds and the development of land/sea breezes from Wednesday through the second half of the week. An upper low is then modeled to cutoff northwest of the islands and trigger a surface low to develop along the trough Wednesday afternoon. The upper level low is then modeled to linger to the northwest for a couple of days before reabsorption into the westerlies on Friday. The islands will be removed from the low and the strongest mid- level forcing during this time. Instead, a rather weakly forced warm conveyor will draw north a plume of deep moisture (PWATs around 2" over the western end of the state) beneath a modest cold pool aloft (500mb temps around -10C over Kauai). Pockets of heavy rain/isolated thunderstorms will be possible Thursday-Friday, mainly in the vicinity of Kauai, where southerly flow is particularly convergent or where terrain interactions can give showers a boost. EC and GFS ensemble guidance is honing more on the late Thursday time frame for the greatest threat of heavy rain, however we will continue to monitor latest hi-res guidance to assess flood threats. Elsewhere, increased moisture and veering winds will support a few leeward showers from time to time, but lack of organization and forcing is expected to limit coverage from Oahu to the Big Island. Light/veered southeast flow at the surface is expected to continue through the weekend with localized land and sea breeze patterns. && .AVIATION... Weakening high pressure to the distant NE and rapidly developing low pressure about 600 nm NW of Kauai will lead to a decreasing and veering low-level wind flow over parts of the islands through Wednesday. Moderate to locally strong E winds will persist over the Big Island, while a trend toward lighter SE flow is expected over Kauai and Oahu. AIRMET Tango for low-level turbulence to the lee of the terrain has been cancelled. VFR conditions will prevail, with brief periods of isolated MVFR VIS/CIG in SHRA over windward areas, with greater coverage over windward Big Island this evening. AIRMET SIERRA for mountain obscuration is posted for windward Big Island, but cloud coverage should be diminishing over the next couple of hours. && .MARINE... Weakening high pressure to the distant NE and rapidly developing low pressure about 600 nm NW of Kauai will lead to a decreasing and veering low-level SE wind flow over Kauai and Oahu waters, while locally strong E winds are expected over Big Island waters the next couple of days. A Small Craft Advisory is likely to be needed for windier zones around the Big Island and Maui as locally strong and terrain-accelerated E flow is expected. The low will remain nearly stationary NW of the islands for several days, then move slowly NE over the weekend. An associated convergence band is expected to move over Kauai waters on Thursday, then potentially linger for a few days before drifting eastward through the weekend. As the band drifts E, moderate winds will likely veer to the S and SW over Kauai and Oahu waters, with with lighter winds veering to the SE over the Big Islands. A medium-period NNW swell has been building at NDBC buoys 51001/51101 NW of Kauai through the day, and is being detected by the PacIOOS nearshore buoy off Waimea Oahu. Observed swell heights at 51001/51101 are larger than forecast, and if trends continue, the Thursday surf forecast may need to be increased for N facing shores. This swell will gradually diminish Thursday. Surf along east facing shores will remain somewhat elevated with short-period wind waves generated by an upstream fetch of fresh trade winds. Small S swells will support small surf along S facing shores the next couple of days. Over the weekend, the low NW of the islands may move to a position favorable for a generation of a significant NW swell that would arrive early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST Thursday for Big Island Summits. && DISCUSSION...Almanza AVIATION...Birchard MARINE...Birchard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:10 PM HST | Wind Advisory | HFO | Hawaii | 48 hr |
| Apr 10, 3:24 AM HST | Flood Watch | HFO | Kauai | 60 hr |
Nearby
Small Craft Advisories in Hawaii, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.